Man dies of 'suspected drugs overdose' at Manchester Academy

Manchester Academy The man was taken ill on Sunday at the Academy music venue in Oxford Road, Manchester

A man died as a result of a suspected drugs overdose at a music venue in Manchester, police said.

The 30-year-old was admitted to the Manchester Royal Infirmary shortly before 04:30 GMT on Sunday after becoming ill at the Academy in Oxford Road.

He died the next day and police have launched an investigation into his death and the origins of the drugs.

More tests are expected after a post-mortem examination proved inconclusive.

Det Insp Ian Cottrell, of Greater Manchester Police, said: "While we are keeping an open mind, we suspect that drugs are a factor in this man's death.

"I want to reassure his friends and family as well as the wider community that we have launched an investigation to establish exactly what happened."

Manchester Academy is a live music venue at the University of Manchester Students' Union.

More on This Story

From other news sites

The BBC is not responsible for the content of external Internet sites

BBC Manchester

Weather

Manchester

8 °C 6 °C

Features

  • photo of patient zero, two year-old Emile OuamounoPatient zero

    Tracking first Ebola victim and and how virus spread


  • A young Chinese girl looks at an image of BarbieBarbie's battle

    Can the doll make it in China at the second attempt?


  • Prosperi in the 1994 MdSLost in the desert

    How I drank urine and bat blood to survive in the Sahara


  • Afghan interpetersBlacklisted

    The Afghan interpreters left by the US to the mercy of the Taliban


  • Flooded homesNo respite

    Many hit by last winter's floods are struggling to pay soaring insurance bills


BBC © 2014 The BBC is not responsible for the content of external sites. Read more.

This page is best viewed in an up-to-date web browser with style sheets (CSS) enabled. While you will be able to view the content of this page in your current browser, you will not be able to get the full visual experience. Please consider upgrading your browser software or enabling style sheets (CSS) if you are able to do so.